Couldn't find what you looking for?

TRY OUR SEARCH!

I was given a cortison injection in left wrist by physician assistant for carpal tunnel syndrome. My hand immediately turned yellow, even under the nails.It felt like my hand was in a vice within 10 min. After about 2 hrs. my whole hand was cold to the touch and grey. I went to ER. After 2 hrs. of elevation normal color returned. But, as soon as hand was lowered greyness returned. I was sent home after another hour. I returned to Dr.'s office responsible for the injection next morning. Was told to keep an eye on it for a week. Returned within a week for a follow-up.Pain was intense and constant. Was awakened each night by pain.This injection was given on November,28, -06. It is now March -07.The tip of my 5th digit will have to be amputated and my 4th digit will need to have microsurgery performed to try to save it.Has anyone ever heard of this before? I keep hearing the word BAZZAR! Terry McCroskey Lenoir City TN.

Loading...

I've just had my right hand injected by my doctor.
My hand and fingers had a feeling of white heat all through them 5 secs after it was done. My entire hand went Zombie white and my pressure went up to 190/130 (usually normal).

They soaked my hand in warm water to get the colour back and it returned 2 hours later, but my "ring" finger is almost black and my hand is splotchy like I have frostbite.

Intense pain in my fingertips and dead cold (5 hours later).
Apparently this is a very rare event, can anyone shed some light on what to expect ?

R.

New Zealand.
Reply

Loading...

After having spent more than a week in hospital, being readmitted for pain management and finally getting the above diagnosis, I just wanted to add some info in case any one else goes looking for information on this :-)

When the doc put the needle in, it was actually in the ulnar artery which was why the hot pain spread right through my hand on injection. Apparently your body treats the hand as if it has been amputated.

It took 3+ hours for any circulation to return. I should have been admitted to hospital right away.
For this they put you on IV heparin and give you nifedipene (calcium channel blocker) also pain meds.

The arteries in my ring finger and little finger are calcified and dry gangrene has set in. They will remove at least the top joint of each.

Problem is they are making me wait so long for this that I now have an infection.....

If someone else has this experience, please print this thread out and show it to your doctor.
While mine seemed amused at the the first posting, it turned out to be accurate in my case as well.

R.
Reply

Loading...

I'm in horror what I've just read in these two posts, I have never heard anything like this with your condition. where I live in Scotland, I was treated for the same problem in both hands around 1998. I had no injections, but went to day hospital for tests. They connected electrodes to different parts of my arms, & did individual tests on each finger. (It's not going to hurt, they lied), but this proved that I had the condition, & I was admitted to hospital in due course. I had the option of local Anaesthetic, but opted for the "Full Monty", as I'm a coward. I had pain & discomfort for a short while, but it has been well worth it now in 2008.
Reply

Loading...

It must have been given in your artery and caused an arterial clot, I would never let a physician assistant do that to me or any other injection
Reply

Loading...

I am experiencing strange side effects from the cortison shots that I received in February, April, and May. After the third shot my wrist began to change shape, the pain was and is still intense. The skin on my wrist and arm are red and tissue thin. If I should bump it or get a tiny scratch the wound overreacts. It bleeds for a long time takes weeks to close up all the while seeping until it does. I went another specialist doctor who told me that the cortison injections that i received created muscle wasting, thin skin, and pain. He did give me somes hope. He told me thst if I kept it covered the muscles could come back and the skin could thicken. He also said that it was pretty common for people to experience this type of side effect when the injection is given in an area where there is little fat on the body. If I would have been told of the side effects, I would not have had the shots.
Reply

Loading...